Normal life after Risperidal??

Beeyum

Beeyum

Member
Joined
Jun 2, 2019
Messages
8
Location
NYS
#1
Based on experience how long has it taken for you to feel like yourself after quitting Risperidal? And not be on any APs or prescription drugs. I was on risperidone for a little over three months and I stopped taking the injections March of this year. My libido is still low along with vaginal dryness and milk coming out of my breasts. I also don't feel pleasure during sex or oral sex. I also don't enjoy things I once did like painting reading and being outside. Before this I was on zyprexa for a month, and before that Celexa for a year.
I started the AP stint after a drug induced psychosis from some fake weed. When I was on the Celexa I was sexually active. Just looking for some answers. The doctors are dragging their ass as to what may be wrong with me and they have no idea themselves. It's frustrating. But then again I'm numb to even feeling that.
 
EddieH

EddieH

Well-known member
Joined
Oct 29, 2017
Messages
630
Location
Melbourne, Australia
#2
My libido came back after risperdal. It's gone again because of other medication. The main problem above sexual disfunction, was the constipation.
 
Beeyum

Beeyum

Member
Joined
Jun 2, 2019
Messages
8
Location
NYS
#3
How long was it after you quit that it came back? And how long were u on it for?
 
EddieH

EddieH

Well-known member
Joined
Oct 29, 2017
Messages
630
Location
Melbourne, Australia
#4
It was a few years ago, so bit hard to remember. But was on it on and off for a year at a time. I don't think it took that long to come back. The whole lack of libido does suck and I understand your frustration
 
Skynet

Skynet

Well-known member
Joined
Aug 17, 2018
Messages
490
Location
India
#5
For me, quitting Risperdal and starting Abilify wasn't enough; I had to start an SSRI as well. I quit Risperdal in February and feel great now 4 months later. I think all antipsychotics (not just Risperdal) are terrible but I'm currently on quite a low dose of Abilify.
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
936
Location
Florida
#6
I am on Risperdone non injectable. I find that it shut down my brains excitement levels. It just shut me down. Almost worst than the depression. I would love to get off of this medication but as my therapist and I agreed it has helped me immensely. I do not go into psychosis and I am just on a level of bland right now. I did quit self harming when my Risperdone was increased to 4 mgs. So not sure what the lesser of two evils are Be without meds and a idiot or stay on meds and be unemotional and withdrawn.